Alabama, 2003Tornado in Alabama, April 7, 2003
April 7, 2003 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 5:47 AM CST, 15 minutes earlier.
Area forecast discussion, Apr 7, 5:47 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
647 AM CDT MON APR 07 2003
FLOOD WATCH OUT UNTIL 4 PM.
THE TORNADO WATCH WILL BE ALLOWED TO EXPIRE.
STILL SEEING TRAINING/BACK BUILDING. EXPECT THINGS TO CONTINUE TO
FIRE AND MARCH TO THE EAST. ALSO HAVE WARNINGS OUT NOW.
UPDATES ZONES WILL BE OUT SHORTLY.
.BHM...NONE.
JONES/90
Hazardous weather outlook, Apr 6, 12:02 PM CST, 18 hours before
ALZ011>015-017>050-062100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
102 PM CDT SUN APR 06 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
FOR THIS AFTERNOON AND TONIGHT...A MODERATE RISK OF SEVERE
THUNDERSTORMS EXISTS WEST OF INTERSTATE 65. A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXIST FOR THE REST OF THE FORECAST AREA.
A WARM AND UNSTABLE AIR MASS...ALONG WITH A WARM FRONT...WILL
PROVIDE THE INSTABILITY NEEDED FOR THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA. A FEW THUNDERSTORMS MAY
BECOME SEVERE EARLY THIS AFTERNOON...BUT THE GREATEST
THREAT OF ORGANIZED SEVERE WEATHER WILL BEGIN AROUND 4 PM OVER
WESTERN ALABAMA AND SPREAD EASTWARD THROUGH THE AFTERNOON HOURS...
AND CONTINUE THROUGH THE NIGHTTIME. THE SEVERE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
THERE WILL CONTINUE TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS
MONDAY AND MONDAY NIGHT. THE AIR MASS WILL REMAIN SUFFICIENTLY
UNSTABLE FOR THUNDERSTORM DEVELOPMENT UNTIL A COLD FRONT EXITS THE
FORECAST AREA EARLY TUESDAY. SOME OF THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALIZED
FLOODING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL MOST LIKELY BECOME NECESSARY THIS AFTERNOON.
In the hours before
Local storm report, Apr 7, 12:14 AM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
114 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM ORRVILLE AL FUNNEL CLOUD
04/06/03 DALLAS PUBLIC REPORT.Local storm report, Apr 7, 2:24 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM MINTER AL WIND DAMAGE
04/07/03 DALLAS A FEW TREES DOWN.
REPORTED BY DALLAS COUNTY
EMA.
0115 AM SELMA AL WIND DAMAGE
04/07/03 DALLAS POWERLINES DOWN.
REPORTED BY DALLAS COUNTY
EMA.Local storm report, Apr 7, 2:45 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM LIVINGSTON AL FLASH FLOOD
04/07/03 SUMTER SEVERAL ROADS CLOSED DUE
TO FLASH FLOODING. FEW
HOUSES FLOODED. REPORTED
BY SUMTER COUNTY EMA.Local storm report, Apr 7, 5:12 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM LIVINGSTON AL FLASH FLOOD
04/07/03 SUMTER RESCUE SQUAD CALLED FOR A
STRANDED VEHICLE. WATER
OVER HWY 11.
0500 AM YORK AL FLASH FLOOD
04/07/03 SUMTER WATER OVER SEVERAL
BRIDGES ON YELLOW CREEK.
0500 AM LIVINGSTON AL 50 MPH TSTM GUST
04/07/03 SUMTER
0500 AM CUBA AL WIND DAMAGE
04/07/03 SUMTER NUMEROUS TREES DOWN
BETWEEN THE STATE LINE
AND CUBA. REPORTED BY
THE CUBA FIRE DEPARTMENT.
0540 AM COUNTY WIDE AL FLASH FLOOD
04/07/03 GREENE NUMEROUS COUNTY ROADS
IMPASSABLE.Tornado, Dallas
- When
- April 7, 6:02 AM CST
- Where
- Dallas County, 2 mi NE of Marion Jct
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.450, -87.217
State Troopers and storm spotters witnessed a brief tornado touch down near the intersection of US 80 and CR 45. No damage occurred.Beg: 32 26.916/87 13.179 End: 32 26.916/87 13.179
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Alabama, April 7, 20031 death · $442,000 · 11 events
- Rip Current in Florida, April 7, 20031 death · 1 event
- Flash Flood in Louisiana, April 7, 20031 death · 1 event
- Tornadoes and Hail in Louisiana, April 7, 2003$125,000 · F1 · 3 events
- Flood in Alabama, April 7, 2003$335,000 · 1 event
- Tornado in Mississippi, April 7, 2003$100,000 · F1 · 1 event
- Hail in Texas, April 7, 2003$67,000 · 1.75 in hail · 18 events
- Ice Storm in Maryland, April 7 to 8, 2003$100,000 · 1 event
- Lightning Strike in North Carolina, April 7, 2003$100,000 · 1 event
- Damaging Wind in Mississippi, April 7, 2003$50,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Alabama, April 7, 2003$35,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Georgia, April 7, 2003$25,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353792.